MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1708560
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Expulsion (2933); Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Erosion (2075)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported fracture, erosion and infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime later port placement, the catheter was allegedly fractured.It was further reported that the port allegedly eroded, and the patient allegedly developed with infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure using a powerport for chemotherapy delivery as part of breast cancer treatment.About one month and twenty one days later, the patient was diagnosed with a broken catheter.The patient was planned for port removal.During removal procedure, the catheter was noted to be severed at the neck.The neck incision was reopened and explored, and the catheter was not seen.The patient was then moved to the x ray table and re prepped in the groins and left chest.Ultrasound guided access was obtained in the left groin.Under fluoroscopic guidance, a reverse curve catheter and snare were used to pull the catheter that was in the right atrium and ventricle.The snare was used to grasp the end of the catheter, and it was removed along with the sheath.Therefore, the investigation is confirmed for the reported catheter fracture, material separation and migration.The investigation is inconclusive for the reported expulsion or port/skin erosion as no evidence was found in the provided medical report.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (device, component, method, result) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that on (b)(6), 2023, a patient underwent port placement via the left internal jugular vein for chemotherapy related to breast cancer.Approximately, one month and twenty one days later, on (b)(6), 2023, the catheter had allegedly fractured with migration of a fragment to right atrium and ventricle.It was further reported that the port had eroded and the patient was diagnosed with an unspecified infection.Subsequently, the port was removed on the same day.However, the current status of the patient was unknown.

Brand Name
POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21961868
Report Number3006260740-2025-02823
Device Sequence Number7265270
Product Code LJT
UDI-Device Identifier00801741026706
UDI-Public(01)00801741026706(17)251231(10)REGZ3113
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1708560
Device Lot NumberREGZ3113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale